Posted by: BI | 2009-04-14

So last year!

Last year - 365 days ago. I had tried to commit suicide. My husband' s abuse eventually got too much and I wanted to die. I ended up in hospital for a week only to get out and discover he had moved his new gilrfriend into our house. Hence ended a 10 year marriage. (9 days before my birthday and a little over a month before our 10th anniversary).
It was a traumatic time. It is however over.
A year on, I have my own job, a flat, my son stays with me, and I have a really superbly supportive friend and a phenomenal family support.
However! I have been teary and emotional and sad. AND I cannot stop eating!!! I just eat and eat and eat. for the last week or so. I can already see the difference in my energy levels, in my mood, and I' m already putting on weight!!! And drinking. A lot more than usual. I didn' t even go away over the long weekend. Just ate (and ate some more) and drank all the vodka, sometimes with pills so I could sleep and forget (and NOT eat any more).

Will this stop? I' ve resumed my exercise routine this morning but I' m still eating and NOT getting full. It feels out of control.
Is this only because I' m feeling all emotional at this time of the year because of my trauma last year. WHICH by the way I haven' t sulked about but rather moved on with my life... so I am a dynamic individual and I haven t wanted to do something stupid and selfish like suicide again.

Help! I cannot have my health jeopardised like this because I cannot identify how I' m supposed to deal with this " trauma" . Thought I had dealt with it by Moving On. letting go of my poisonous marriage and making a new exciting (albeit challenging) life of my own. oh, PS: I' m bipolar as well but on my meds and make it a mission to be healthy to try prevent relapses.

Should I force myself to use diet pills for this disastrous period, do you think? or what????

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

You are so well rid of that horrible person ! You have achieved much in the year gone by --- well done with that. You may be experiencing a form of anniversary reaction, which quite often happens. But surely you should also be seeing a counsellor for some CBT to sort out the negative feelings you have been left with ? See a shrink for assessment and advice, and meantime, keep less food in the house ( and only nutritional stuff ) and no booze. You need a sensible diet plan ( try out Dietdoc ) and exercise, NOT diet pills.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Liza | 2009-04-14

Over-eating, emotional, alcohol abuse - sounds to me like your bipolar is not adequately controlled. And diet pills are a REALLY BAD idea. Its like trying to fix a life-threatening injury with a band-aid.

Go back to your shrink and discuss your problems with him/her. If necessary, they can adjust your meds and/or shore up the weak points with some counselling and therapy.

Good Luck

Reply to Liza
Posted by: Gina | 2009-04-14


Well done on getting past the pain of last year and regaining some sort of normality! what u have described is obc=viously not something that can be easily overcome or forgotten, but u have made a great effort to pull urself together, so u should applaud urself for that.

whilst the taruma may linger around from time to time, remind urself of what u' ve made of ur life so far for urself and for ur son and insted of using this time to remind u of what u went through at this time last year, celebrate the new life u have made for urself and embrace it with pride.

u have come a long way, and with time it may get a bit easier.
i wish u all the best!

Reply to Gina

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.